Alert archive / Wyoming / Tornado Warnings in 2005
Tornado Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jun 6, 2005, 1:34 PM MDT for Hot Springs County, Natrona County, Washakie County, Wyoming. It was in force for 49 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 1:34 PM MDT (19:34 UTC)
- Expired
- Jul 25, 2005, 6:20 PM MDT
- In force
- 49 days
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Hot Springs County, WY, Natrona County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 188 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:20 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KRIW 061935
TORRIW
WYC017-043-062000-
/O.NEW.KRIW.TO.W.0005.050606T1934Z-050606T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
134 PM MDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTH CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING
NORTHWESTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING
* UNTIL 200 PM MDT
* AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
NORTH CENTRAL HOT SPRINGS COUNTY...OR ABOUT 28 MILES NORTHWEST OF
THERMOPOLIS...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
RURAL NORTHWESTERN WASHAKIE COUNTY AT 150 PM MDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
HAD BEEN IN EFFECT FOR HOT SPRINGS COUNTY.
LAT...LON 4407 10859 4409 10854 4411 10854 4416 10847
4416 10805 4389 10852 4401 10866 4402 10866
$$
SJC5 follow-up statements
000
WWUS34 KRIW 061948
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
ISSUED BY NATIONAL WEATHER SERVICE BILLINGS MT
145 PM MDT MON JUN 6 2005
WYC017-061955-
/O.CAN.KRIW.TO.W.0005.000000T0000Z-050606T2000Z/
HOT SPRINGS WY-
145 PM MDT MON JUN 6 2005
...THE TORNADO WARNING FOR HOT SPRINGS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH WAS PRODUCING A POSSIBLE TORNADO HAS
MOVED OUT OF HOT SPRINGS COUNTY INTO WASHAKIE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.
LAT...LON 4416 10847 4416 10807 4402 10833 4395 10842
4399 10842 4401 10845 4401 10849 4407 10849
4409 10854
$$
WYC043-062000-
/O.CON.KRIW.TO.W.0005.000000T0000Z-050606T2000Z/
WASHAKIE WY-
145 PM MDT MON JUN 6 2005
...A TORNADO WARNING CONTINUES UNTIL 200 PM MDT FOR NORTHWESTERN
WASHAKIE COUNTY...
AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS POSSIBLE TORNADO WAS LOCATED OVER
EXTREME NORTHWESTERN WASHAKIE COUNTY...OR ABOUT 25 MILES WEST OF
WORLAND...MOVING NORTHEAST AT 35 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY EVENING FOR
NORTH CENTRAL WYOMING.
LAT...LON 4416 10847 4416 10807 4402 10833 4395 10842
4399 10842 4401 10845 4401 10849 4407 10849
4409 10854
$$
SJC000 WWUS55 KRIW 062000 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY ISSUED BY NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT MON JUN 6 2005 WYC017-062009- /O.EXP.KRIW.SV.W.0011.000000T0000Z-050606T2000Z/ HOT SPRINGS WY- 159 PM MDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOT SPRINGS COUNTY EXPIRED AT 200 PM MDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF HOT SPRINGS COUNTY...SO THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 200 PM MDT. LAT...LON 4387 10891 4377 10869 4394 10847 4407 10870 $$ RUBIN
000 WFUS55 KRIW 260003 TORRIW WYC025-260030- /O.NEW.KRIW.TO.W.0005.050726T0003Z-050726T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE RIVERTON WY 603 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 630 PM MDT * AT 554 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A TORNADO NEAR EDNESS K WILKINS STATE PARK...OR ABOUT NEAR EVANSVILLE...MOVING EAST AT 30 MPH. MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4297 10622 4279 10624 4273 10609 4299 10610 $$ MEUNIER
000 WWUS55 KRIW 260011 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 611 PM MDT MON JUL 25 2005 WYC025-260030- /O.CON.KRIW.TO.W.0005.000000T0000Z-050726T0030Z/ NATRONA WY- 611 PM MDT MON JUL 25 2005 ...A TORNADO WARNING CONTINUES FOR EAST CENTRAL NATRONA COUNTY UNTIL 630 PM MDT... AT 600 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR EDNESS K WILKINS STATE PARK...OR ABOUT 7 MILES EAST OF EVANSVILLE...MOVING EAST AT 30 MPH. . MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4297 10622 4279 10624 4273 10609 4299 10610 $$ MEUNIER
000 WWUS55 KRIW 260020 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 620 PM MDT MON JUL 25 2005 WYC025-260030- /O.CAN.KRIW.TO.W.0005.000000T0000Z-050726T0030Z/ NATRONA WY- 620 PM MDT MON JUL 25 2005 ...THE TORNADO WARNING FOR EAST CENTRAL NATRONA COUNTY IS CANCELLED... THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4297 10622 4279 10624 4273 10609 4299 10610 $$ MEUNIER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 6, 3:34 AM MDT, 10 hours earlier.
Area forecast discussion, Jun 6, 3:34 AM MDT, 10 hours before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 334 AM MDT MON JUN 6 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN MOUNTAINS THIS MORNING AS STRONG UPPER LOW SLOWLY MOVES EAST. MODELS STILL DIFFERENT IN THE HANDLING OF THIS UPPER LOW WITH THE NAM FURTHER SOUTH THEN THE GFS. LOOKING AT HOW THE GFS HAS BEEN PERFORMING OVER THE LAST FEW RUNS WILL TREND FORECAST TOWARDS THE GFS SOLUTION. THIS SOLUTION WILL KEEP MOST OF THE PRECIPITATION FURTHER NORTH TUESDAY INTO WEDNESDAY. TODAY WILL SEE SHOWERS AND THUNDERSTORMS SPREAD ACROSS OUR REGION THROUGH THE AFTERNOON INTO THE EVENING WITH WINDS INCREASING AGAIN DURING THE AFTERNOON. UPPER LOW THEN SPINS NORTH OF OUR FORECAST AREA WITH MORE OF A ZONAL FLOW THROUGH THE REST OF THE PERIOD. THIS WILL KEEP CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE NORTH. WILL ALSO SEE GUSTY WINDS EACH AFTERNOON. THE GFS ALSO KEEPS OUR REGION A LITTLE WARMER THEN IT HAD IT THE LAST FEW RUNS SO THE THREAT OF ACCUMULATING SNOW OVER THE MOUNTAINS TUESDAY INTO WEDNESDAY HAS DECREASED BUT SHOULD STILL SEE SNOW OVER THE HIGHER LOCATIONS. WILL STILL NEED TO KEEP AN EYE ON THIS LOW AS IT HAS THE POTENTIAL TO BE A VERY WET SYSTEM. .LONG TERM...THURSDAY THROUGH MONDAY... ANOTHER NIGHT OF VARIANCE IN THE LONG RANGE MODELS WITH THE GFSLR/ DGEX VERSUS THE ECMWF/OTHERS IN THE LATE PORTION OF THE EXTENDED. THU AND FRI FEATURE WEAK TROF OVER THE REGION WITH LOW POPS THU AND SLIGHTLY HIGHER POPS FRI WITH SOME ENERGY LIFTING OUT OF TROF. ANOTHER TROF IN WNW FLOW HEADS FOR W WY SAT PM INTO SAT NT. HAVE KEPT GRIDS UNCHANGED WITH SCT POPS SAT PM THRU SAT NT. THIS TROF MAY BE DEEPER THAN GFSLR SHOWS COME SAT INTO SUN AS THE 06Z DGEX IS A BIT DEEPER NOW WITH THIS WEEKEND TROF. LEFT SOME LINGERING POPS IN THE N ZONES SUN AM AND IN THE NE ZONES SUN PM. SEEMS TO BE SOME AGREEMENT THAT SUN NT AND MON WILL DRY OUT WITH A QUICK RIDGE FOR MON. WENT DRY WX FOR NOW. TEMPS LOOK TO BE SEASONAL THU/FRI/SAT WITH SOME COOLING SUN THEN WARMER MON. && .RIW WATCHES/WARNINGS/ADVISORIES... .WY...NONE. && SHORT TERM...HRD LONG TERM....AR
Hazardous weather outlook, Jun 6, 1:06 PM MDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT MON JUN 6 2005 WYZ001>020-022>030-071915- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 106 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING...CENTRAL WYOMING...WEST CENTRAL WYOMING...WY...NORTH CENTRAL WYOMING AND NORTHWEST WYOMING. ...TORNADO WATCH 417 IN EFFECT TIL 6PM MDT... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WITH POSSIBLE TORNADOES WILL CONTINUE THIS AFTERNOON UNTIL 6PM MDT MAINLY IN CENTRAL WYOMING WITH SCATTERED THUNDERSTORMS INTO EARLY TONIGHT ACROSS THE WEST AND NORTH. ISOLATED ACTIVITY IS EXPECTED ELSEWHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE INTO THE REGION TUESDAY CAUSING AN INCREASE IN THUNDERSTORM ACTIVITY. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. RAINFALL FROM THESE STORMS COULD INCREASE STREAM LEVELS. HOWEVER... SNOWMELT SHOULD NOT BE A SIGNIFICANT CONTRIBUTING FACTOR AS IT WILL BE COLD ENOUGH FOR SNOW IN MANY MOUNTAIN LOCATIONS. SOME ACCUMULATION IS EXPECTED ABOVE 8000 TO 9000 FEET IN THE NORTHWEST MOUNTAINS TUESDAY INTO WEDNESDAY. STAY TUNED FOR FUTURE UPDATES ON THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT TORNADOES...HAIL AND ANY LOCAL FLOODING. WTP
In the hours before
Special weather statement, Jun 6, 12:05 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1205 PM MDT MON JUN 6 2005 WYZ002>007-062015- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS- INCLUDING THE CITIES OF...CODY...MEETEETSE...BASIN...GREYBULL... LOVELL...POWELL...THERMOPOLIS...WORLAND 1205 PM MDT MON JUN 6 2005 SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 35 MPH THROUGH 1 PM. THE NATIONAL WEATHER SERVICE RECEIVED REPORTS OF FUNNEL CLOUDS NEAR MEETEETSE AT 1150 AM. THROUGH 1 PM...THE STRONGEST THUNDERSTORMS WILL MOVE ACROSS EASTERN PARK AND WESTERN BIG HORN COUNTIES...PRODUCING BRIEF HEAVY RAIN... WIND GUSTS TO 50 MPH AND HAIL. THE STORMS MAY AFFECT POWELL...CODY...LOVELL AND BURLINGTON. SR
Special weather statement, Jun 6, 12:23 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1223 PM MDT MON JUN 6 2005 WYZ004-006-008>011-062030- NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BASIN...GREYBULL...LOVELL...POWELL... WORLAND...BUFFALO...KAYCEE 1223 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 417 IN EFFECT UNTIL 6 PM MDT FOR THE FOLLOWING AREAS IN WYOMING THIS WATCH INCLUDES 3 COUNTIES IN NORTH CENTRAL WYOMING BIG HORN JOHNSON WASHAKIE THIS INCLUDES THE CITIES OF...LOVELL...GREYBULL...BASIN... WORLAND AND BUFFALO. RUBIN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:58 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 62 min |
| Jun 6, 1:27 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 69 min |
| Jun 6, 3:17 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 27 min |
Nearby
Tornado Warnings in Wyoming, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.